MAUDE Adverse Event Report: ACELL, INC. MICROMATRIX

ACELL, INC. MICROMATRIX
Model Number MM1000
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 07/31/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This mdr is being submitted due to the reported hematoma that occurred during the initial placement of the acell device.During the surgery micromatrix was focused mainly on the exposed areas: bone, tendon and undermined areas; versajet was also used on the wound.The patient has an external fixture device on his leg and ongoing wound vac therapy.Acell has conducted testing on the clotting capabilities of acell materials, including micromatrix in both in vitro and in vivo models.In both models, the use of micromatrix shortened clotting times compared to the controls, indicating a hemostatic effect.A review of the manufacturing records for this lot identified no deviations in the production process that fall outside of specification.The device was manufactured and distributed sterile in compliance with fda, state and local laws and regulations and acell's operating procedures.
 
Event or Problem Description
On(b)(4) 1820, acell, inc.Became aware a patient experienced hematoma formation after application of acell devices on (b)(6) 2018 for an acute wound.The male patient was in a motorcycle accident about 4 weeks earlier where he incurred a large de-gloving injury with exposed bone and tendon on his left leg.Wound vac had been utilized for several weeks prior to the surgery on (b)(6) 2018.During the surgery micromatrix was focused mainly on the exposed areas: bone, tendon and undermined areas; versajet was also used on the wound.The patient has an external fixture device on his leg and ongoing wound vac therapy.
 
Event or Problem Description
On (b)(6) 2018, acell, inc.Became aware a patient experienced hematoma formation after application of acell devices on (b)(6) 2018 for an acute wound.The patient was in a motorcycle accident about 4 weeks earlier where he incurred a large de-gloving injury with exposed bone and tendon on his left leg.Wound vac had been utilized for several weeks prior to the surgery on (b)(6) 2018.During the surgery acell micromatrix was focused mainly on the exposed areas: bone, tendon and undermined areas; versajet was also used on the wound.The patient has an external fixture device on his leg and ongoing wound vac therapy.
 
Additional Manufacturer Narrative
This is a follow-up report for additional information that was received subsequent to the initial filing.Acell was notified on (b)(6) 2018 that the patient had been on a prophylactic dose of lovenox, a blood thinner, for about a month prior to initial placement of the acell device.The initial mdr was submitted due to the reported hematoma that occurred during the initial placement of the acell device.During the surgery micromatrix was focused mainly on the exposed areas: bone, tendon and undermined areas; versajet was also used on the wound.The patient has an external fixture device on his leg and ongoing wound vac therapy.Acell has conducted testing on the clotting capabilities of acell materials, including micromatrix in both in vitro and in vivo models.In both models, the use of micromatrix shortened clotting times compared to the controls, indicating a hemostatic effect.A review of the manufacturing records for this lot identified no deviations in the production process that fall outside of specification.The device was manufactured and distributed sterile in compliance with fda, state and local laws and regulations and acell's operating procedures.

Brand Name
MICROMATRIX
Common Device Name
MICROMATRIX
Manufacturer (Section D)
ACELL, INC.
6640 eli whitney dr.
columbia MD 21046
MDR Report Key7832457
Report Number3005920706-2018-00013
Device Sequence Number16535528
Product Code KGN
UDI-Device Identifier00386190001202
UDI-Public(01)00386190001202(17)200331(10)012072
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K153754
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Model NumberMM1000
Device Catalogue NumberMM1000
Device Lot Number012072
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/31/2018
Supplement Date Received by Manufacturer07/31/2018
Initial Report FDA Received Date08/30/2018
Supplement Report FDA Received Date10/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXTERNAL FIXTURE DEVICE; LOVENOX; VERSAJET HYDROSURGERY SYSTEM; VERSAJET HYDROSURGERY SYSTEM; WOUND VAC THERAPY; WOUND VAC THERAPY; EXTERNAL FIXTURE DEVICE; VERSAJET HYDROSURGERY SYSTEM; WOUND VAC THERAPY
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR